iCliniq logo

Ask a Doctor Online Now

HomeAnswersEndocrinologypalpitationsI am having palpitations after taking Levothyroxine. Please help.

How long will palpitations vanish post-Levothyroxine?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Shaikh Sadaf

Medically reviewed by

Dr. Divya Banu M

Published At April 6, 2019
Reviewed AtMay 31, 2024

Patient's Query

Hello doctor,

I was diagnosed with hypothyroidism two months back and started on Armour 15 mg. Four weeks later, upon rechecking, my TSH dropped four numbers which were good but I had some palpitations for a short time each day. I just switched to Levothyroxine 50 mg and the palpitations are maybe one hour a day. Any suggestions or is it just going to take more time to adjust to a thyroid hormone?

Answered by Dr. Shaikh Sadaf

Hello,

Welcome to icliniq.com.

Have you checked your heart rate during the episodes of palpitations? Nonetheless, the palpitations will get better when you take Levothyroxine dose gradually. So no need to worry about it. Just continue taking the thyroid medicine and your symptoms will improve with time.

Patient's Query

Hello doctor,

The heart rate seems to be fine as I had my husband check my pulse and it is normal. I was actually thinking of taking half of the Levothyroxine 50 because it has a score mark down the middle just to ease into the medicine at first. In any case glad you think that there are no worries.

Answered by Dr. Shaikh Sadaf

Hello,

Welcome back to icliniq.com.

Yes, you can do that if the palpitations bother you a lot. Take 25 mcg this week and 50 mcg from next week. So, if your heart rate is fine then it is not an issue to worry anyway. Try to find a way that suits you since both are equally acceptable methods taking 50 mcg right away or easing gradually towards 50 mcg.

I hope this helped you. Thank you.

Patient's Query

Hello doctor,

I just wanted to say that I am still on the 25 mcg Levocetirizine as there are still occasional times of palpitations after 2 weeks. I really would like to go even slower and take the 25 mcg. Would that be okay to do?

Answered by Dr. Shaikh Sadaf

Hello,

Welcome back to icliniq.com.

Yes you can do that break it into 12.5 mcg once daily and ease into it. However please recheck your thyroid function test again. You can also have an ECG (electrocardiogram) done or a 24 hour Holter monitoring for your palpitations, would be better to know that it is normal as well.

Hope you feel better soon.

Patient's Query

Hello doctor,

I was wondering if you have heard of bowel movements changing some when starting on thyroid hormone. I am adjusting to the Levothyroxine but I noticed slightly thinner bowel movements at times. No other bathroom issue or pain was involved. Should I try a fiber supplement?

Answered by Dr. Shaikh Sadaf

Hello,

Welcome back to icliniq.com

Yes, it can happen due to it. Thyroid hormone fluctuations alter bowel movements in some. You can try a fiber supplement if you feel the need occasionally.

Hope you feel better soon.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Shaikh Sadaf
Dr. Shaikh Sadaf

Endocrinology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Endocrinology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy